March  2016, 36(3): 1721-1736. doi: 10.3934/dcds.2016.36.1721

A Liouville theorem for $\alpha$-harmonic functions in $\mathbb{R}^n_+$

1. 

School of Mathematics and Information Science, Henan Normal University, Xinxiang, 453007, China

2. 

Department of Mathematics, INS and MOE-LSC, Shanghai Jiao Tong University, Shanghai 200240

3. 

Department of Mathematics, Yeshiva University, New York, NY 10033

4. 

Department of Mathematics, Shanghai Jiao Tong University, Shanghai, 200240, China

Received  November 2014 Revised  April 2015 Published  August 2015

In this paper, we consider $\alpha$-harmonic functions in the half space $\mathbb{R}^n_+$: \begin{equation} \left\{\begin{array}{ll} (-\triangle)^{\alpha/2} u(x)=0,~u(x)\geq0, & \qquad x\in\mathbb{R}^n_+, \\ u(x)\equiv0, & \qquad x\notin\mathbb{R}^{n}_{+}. \end{array}\right.                      (1) \end{equation} We prove that all solutions of (1) are either identically zero or assuming the form \begin{equation} u(x)=\left\{\begin{array}{ll}Cx_n^{\alpha/2}, & \qquad x\in\mathbb{R}^n_+, \\ 0, & \qquad x\notin\mathbb{R}^{n}_{+}, \end{array}\right. \label{2} \end{equation} for some positive constant $C$.
Citation: Lizhi Zhang, Congming Li, Wenxiong Chen, Tingzhi Cheng. A Liouville theorem for $\alpha$-harmonic functions in $\mathbb{R}^n_+$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1721-1736. doi: 10.3934/dcds.2016.36.1721
References:
[1]

K. Bogdan, T. Kulczycki and A. Nowak, Gradient estimates for harmonic and q-harmonic functions of symmetric stable processes,, Illinois J. Math., 46 (2002), 541. Google Scholar

[2]

G. Caristi, L. D'Ambrosio and E. Mitidieri, Representation formulae for solutions to some classes of higher order systems and related Liouville theorems,, Milan J. Math., 76 (2008), 27. doi: 10.1007/s00032-008-0090-3. Google Scholar

[3]

W. Chen, L. D'Ambrosio and Y. Li, Some Liouville theorems for the fractional Laplacian,, Nonlinear Anal., 121 (2015), 370. doi: 10.1016/j.na.2014.11.003. Google Scholar

[4]

W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation,, Comm. Pure Appl. Math., 59 (2006), 330. doi: 10.1002/cpa.20116. Google Scholar

[5]

W. Chen, C. Li and B. Ou, Qualitative properties of solutions for an integral equation,, Disc. Cont. Dyn. Sys., 12 (2005), 347. Google Scholar

[6]

L. Dupaigne and Y. Sire, A Liouville theorem for non-local elliptic equations, Symmetry for elliptic PDEs,, Contemp. Math., 528 (2010), 105. doi: 10.1090/conm/528/10417. Google Scholar

[7]

M. Fall, Entire s-harmonic functions are affine,, preprint, (). Google Scholar

[8]

M. Fall and T. Weth, Monotonicity and nonexistence results for some fractional elliptic problems in the half space,, preprint, (). Google Scholar

[9]

Y. Fang and W. Chen, A Liouville type theorem for poly-harmonic Dirichlet problem in a half space,, Advances in Math., 229 (2012), 2835. doi: 10.1016/j.aim.2012.01.018. Google Scholar

[10]

N. S. Landkof, Foundations of Modern Potential Theory,, Translated from the Russian by A. P. Doohovskoy, (1972). doi: 10.1007/978-3-642-65183-0. Google Scholar

[11]

M. Lazzo and P. Schmidt, Nonexistence criteria for polyharmonic boundary-value problems,, Analysis, 28 (2008), 449. doi: 10.1524/anly.2008.0928. Google Scholar

[12]

M. Lazzo and P. Schmidt, Oscillatory radial solutions for subcritical biharmonic equations,, J. Differential Equations, 247 (2009), 1479. doi: 10.1016/j.jde.2009.05.005. Google Scholar

[13]

Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres,, Duke Math. J., 80 (1995), 383. doi: 10.1215/S0012-7094-95-08016-8. Google Scholar

[14]

G. Lu and J. Zhu, An overdetermined problem in Riesz-potential and fractional Laplacian,, Nonlinear Analysis, 75 (2012), 3036. doi: 10.1016/j.na.2011.11.036. Google Scholar

[15]

G. Lu and J. Zhu, The axial symmetry and regularity of solutions to an integral equation in a half space,, Pacific J. Math., 253 (2011), 455. doi: 10.2140/pjm.2011.253.455. Google Scholar

[16]

L. Ma and D. Chen, A Liouville type theorem for an integral system,, Comm. Pure Appl. Anal., 5 (2006), 855. doi: 10.3934/cpaa.2006.5.855. Google Scholar

[17]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^N$,, Differential & Integral Equations, 9 (1996), 465. Google Scholar

[18]

L. Modica, A gradient bound and a Liouville theorem for nonlinear Poisson equations,, Comm. Pure Appl. Math., 38 (1985), 679. doi: 10.1002/cpa.3160380515. Google Scholar

[19]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: Regularity up to the boundary,, J. Math. Pures Appl., 101 (2014), 275. doi: 10.1016/j.matpur.2013.06.003. Google Scholar

[20]

X. Ros-Oton and J. Serra, Boundary regularity for fully nonlinear integro-differential equations,, preprint, (). Google Scholar

[21]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator,, Comm. Pure Appl. Math., 60 (2007), 67. doi: 10.1002/cpa.20153. Google Scholar

[22]

M. Zhu, Liouville theorems on some indefinite equations,, Proc. Roy. Soc. Edinburgh Sect. A Math., 129 (1999), 649. doi: 10.1017/S0308210500021569. Google Scholar

show all references

References:
[1]

K. Bogdan, T. Kulczycki and A. Nowak, Gradient estimates for harmonic and q-harmonic functions of symmetric stable processes,, Illinois J. Math., 46 (2002), 541. Google Scholar

[2]

G. Caristi, L. D'Ambrosio and E. Mitidieri, Representation formulae for solutions to some classes of higher order systems and related Liouville theorems,, Milan J. Math., 76 (2008), 27. doi: 10.1007/s00032-008-0090-3. Google Scholar

[3]

W. Chen, L. D'Ambrosio and Y. Li, Some Liouville theorems for the fractional Laplacian,, Nonlinear Anal., 121 (2015), 370. doi: 10.1016/j.na.2014.11.003. Google Scholar

[4]

W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation,, Comm. Pure Appl. Math., 59 (2006), 330. doi: 10.1002/cpa.20116. Google Scholar

[5]

W. Chen, C. Li and B. Ou, Qualitative properties of solutions for an integral equation,, Disc. Cont. Dyn. Sys., 12 (2005), 347. Google Scholar

[6]

L. Dupaigne and Y. Sire, A Liouville theorem for non-local elliptic equations, Symmetry for elliptic PDEs,, Contemp. Math., 528 (2010), 105. doi: 10.1090/conm/528/10417. Google Scholar

[7]

M. Fall, Entire s-harmonic functions are affine,, preprint, (). Google Scholar

[8]

M. Fall and T. Weth, Monotonicity and nonexistence results for some fractional elliptic problems in the half space,, preprint, (). Google Scholar

[9]

Y. Fang and W. Chen, A Liouville type theorem for poly-harmonic Dirichlet problem in a half space,, Advances in Math., 229 (2012), 2835. doi: 10.1016/j.aim.2012.01.018. Google Scholar

[10]

N. S. Landkof, Foundations of Modern Potential Theory,, Translated from the Russian by A. P. Doohovskoy, (1972). doi: 10.1007/978-3-642-65183-0. Google Scholar

[11]

M. Lazzo and P. Schmidt, Nonexistence criteria for polyharmonic boundary-value problems,, Analysis, 28 (2008), 449. doi: 10.1524/anly.2008.0928. Google Scholar

[12]

M. Lazzo and P. Schmidt, Oscillatory radial solutions for subcritical biharmonic equations,, J. Differential Equations, 247 (2009), 1479. doi: 10.1016/j.jde.2009.05.005. Google Scholar

[13]

Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres,, Duke Math. J., 80 (1995), 383. doi: 10.1215/S0012-7094-95-08016-8. Google Scholar

[14]

G. Lu and J. Zhu, An overdetermined problem in Riesz-potential and fractional Laplacian,, Nonlinear Analysis, 75 (2012), 3036. doi: 10.1016/j.na.2011.11.036. Google Scholar

[15]

G. Lu and J. Zhu, The axial symmetry and regularity of solutions to an integral equation in a half space,, Pacific J. Math., 253 (2011), 455. doi: 10.2140/pjm.2011.253.455. Google Scholar

[16]

L. Ma and D. Chen, A Liouville type theorem for an integral system,, Comm. Pure Appl. Anal., 5 (2006), 855. doi: 10.3934/cpaa.2006.5.855. Google Scholar

[17]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^N$,, Differential & Integral Equations, 9 (1996), 465. Google Scholar

[18]

L. Modica, A gradient bound and a Liouville theorem for nonlinear Poisson equations,, Comm. Pure Appl. Math., 38 (1985), 679. doi: 10.1002/cpa.3160380515. Google Scholar

[19]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: Regularity up to the boundary,, J. Math. Pures Appl., 101 (2014), 275. doi: 10.1016/j.matpur.2013.06.003. Google Scholar

[20]

X. Ros-Oton and J. Serra, Boundary regularity for fully nonlinear integro-differential equations,, preprint, (). Google Scholar

[21]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator,, Comm. Pure Appl. Math., 60 (2007), 67. doi: 10.1002/cpa.20153. Google Scholar

[22]

M. Zhu, Liouville theorems on some indefinite equations,, Proc. Roy. Soc. Edinburgh Sect. A Math., 129 (1999), 649. doi: 10.1017/S0308210500021569. Google Scholar

[1]

Nicola Abatangelo. Large $s$-harmonic functions and boundary blow-up solutions for the fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5555-5607. doi: 10.3934/dcds.2015.35.5555

[2]

Begoña Barrios, Leandro Del Pezzo, Jorge García-Melián, Alexander Quaas. A Liouville theorem for indefinite fractional diffusion equations and its application to existence of solutions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5731-5746. doi: 10.3934/dcds.2017248

[3]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[4]

Seppo Granlund, Niko Marola. Phragmén--Lindelöf theorem for infinity harmonic functions. Communications on Pure & Applied Analysis, 2015, 14 (1) : 127-132. doi: 10.3934/cpaa.2015.14.127

[5]

Alexander Quaas, Aliang Xia. Existence and uniqueness of positive solutions for a class of logistic type elliptic equations in $\mathbb{R}^N$ involving fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2653-2668. doi: 10.3934/dcds.2017113

[6]

Ovidiu Savin. A Liouville theorem for solutions to the linearized Monge-Ampere equation. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 865-873. doi: 10.3934/dcds.2010.28.865

[7]

Ammari Zied, Liard Quentin. On uniqueness of measure-valued solutions to Liouville's equation of Hamiltonian PDEs. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 723-748. doi: 10.3934/dcds.2018032

[8]

Laura Abatangelo, Susanna Terracini. Harmonic functions in union of chambers. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5609-5629. doi: 10.3934/dcds.2015.35.5609

[9]

De Tang, Yanqin Fang. Regularity and nonexistence of solutions for a system involving the fractional Laplacian. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2431-2451. doi: 10.3934/cpaa.2015.14.2431

[10]

Lizhi Zhang. Symmetry of solutions to semilinear equations involving the fractional laplacian. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2393-2409. doi: 10.3934/cpaa.2015.14.2393

[11]

Tingzhi Cheng. Monotonicity and symmetry of solutions to fractional Laplacian equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3587-3599. doi: 10.3934/dcds.2017154

[12]

Serena Dipierro, Enrico Valdinoci. On a fractional harmonic replacement. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3377-3392. doi: 10.3934/dcds.2015.35.3377

[13]

C. Cortázar, Marta García-Huidobro. On the uniqueness of ground state solutions of a semilinear equation containing a weighted Laplacian. Communications on Pure & Applied Analysis, 2006, 5 (4) : 813-826. doi: 10.3934/cpaa.2006.5.813

[14]

C. Cortázar, Marta García-Huidobro. On the uniqueness of ground state solutions of a semilinear equation containing a weighted Laplacian. Communications on Pure & Applied Analysis, 2006, 5 (1) : 71-84. doi: 10.3934/cpaa.2006.5.71

[15]

Kunquan Lan, Wei Lin. Uniqueness of nonzero positive solutions of Laplacian elliptic equations arising in combustion theory. Discrete & Continuous Dynamical Systems - B, 2016, 21 (3) : 849-861. doi: 10.3934/dcdsb.2016.21.849

[16]

Ariane Piovezan Entringer, José Luiz Boldrini. A phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model: Existence and uniqueness of solutions. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 397-422. doi: 10.3934/dcdsb.2015.20.397

[17]

Anton Petrunin. Harmonic functions on Alexandrov spaces and their applications. Electronic Research Announcements, 2003, 9: 135-141.

[18]

Dag Lukkassen, Annette Meidell, Peter Wall. On the conjugate of periodic piecewise harmonic functions. Networks & Heterogeneous Media, 2008, 3 (3) : 633-646. doi: 10.3934/nhm.2008.3.633

[19]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure & Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[20]

Dorota Bors. Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 29-43. doi: 10.3934/dcdsb.2018003

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (22)
  • HTML views (0)
  • Cited by (1)

[Back to Top]